Suggest medication for diverticular disease causing blood in stools
i suffer from diverticular disease.sometimes there is blood in my stool. i suffer from regular constipation as well. one gastro has suggested me duphalac another said lactifiber.please suggest which is better overall and for how long should i continue. yours sincerely, A.SENGUPTA(age-74)
Hi. Thanks for your query. Noted the history and understood your concerns. Diverticular disease is having out-pouching of the intestines, particularly seen in colon that is large bowel and if the inflammation occurs in any of the diverticulum this can be causing too much pain, nausea, vomiting and blood in stool and so on. Hence when there is n inflammation then only you can take stool laxatives; another point about whether to take Duphalac or Lactifiber is decided by the response you get on taking these on separate occasions. Please take one by one on different nights with lots of fluids and see the response and continue the one that suits you, helps proper evacuation of bowel. Also consult your Gastroenterologist and the Dietitian attached to him to discuss about the diet that you can take and the ones you have to avoid. Further management depends upon if the symptoms develop and can be a course of antibiotic, metronidazole and may be surgery if the problem is more and not responding to the medical management.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]